MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22631
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report.The device was returned fully retracted into the sheath.During a functional test the snare was advanced and retracted without any issues.There is a light brown liquid inside the catheter at various parts.There were various kinks and bends in the sheath from the distal end of the handle to 4.5cm.These kinks can be due to excessive force applied when retracting the snare head.The device was evaluated inside an olympus jf type 130 side viewing scope, the scope was placed in a retroflexed position.The snare advanced and retracted without any resistance or issues.No other anomalies were found.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the user indicated the device was used to remove plastic biliary stents.This device is not intended to be used for removal of stents or any other device.This is the most likely cause of the reported difficulties.The intended use in the instructions for use (ifu) states: "this device is used with an electrosurgical unit for endoscopic polypectomy." the instructions for use also states: "do not use this device for any purpose other than the stated intended use." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Based on the information provided that the acusnare polypectomy snare was used to remove plastic biliary stents.A cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook acusnare polypectomy snare.The patient had two plastic biliary stents already in place.The snare was being used to remove each stent [abnormal use].The first stent was able to be removed successfully.When attempting to remove the second stent the snare would not close in around stent [subject of this report].A second snare was opened and it worked fine.The procedure was able to be successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9950018
Report Number1037905-2020-00178
Device Sequence Number3296559
Product Code KNS
UDI-Device Identifier00827002226319
UDI-Public(01)00827002226319(17)220916(10)W4261741
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model NumberG22631
Device Catalogue NumberASM-1-S
Device Lot NumberW4261741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1